Optimal Reconstruction of Graphs under the Additive Model

Vladimir Grebinski 1 Gregory Kucherov 1
1 POLKA - Polynomials, Combinatorics, Arithmetic
INRIA Lorraine, LORIA - Laboratoire Lorrain de Recherche en Informatique et ses Applications
Abstract : We study the problem of reconstructing unknown graphs under the additive combinatorial search model. The main result concerns the reconstruction of {\em bounded degree} \/graphs, i.e.\ graphs with the degree of all vertices bounded by a constant $d$. We show that such graphs can be reconstructed in $O(dn)$ non--adaptive queries, which matches the information--theoretic lower bound. The proof is based on the technique of se\-pa\-rating matrices. A central result here is a new upper bound for a general class of separating matrices. As a particular case, we obtain a tight upper bound for the class of $d$--separating matrices, which settles an open question stated by Lindström in~\cite{Lindstrom75}. Finally, we consider several particular classes of graphs. We show how an optimal non--adaptive solution of $O(n^2/\log n)$ queries for general graphs can be obtained. We also prove that trees with unbounded vertex degree can be reconstructed in a linear number of queries by a non--adaptive algorithm.
Type de document :
Article dans une revue
Algorithmica, Springer Verlag, 2000, 28 (1), pp.104-124. 〈10.1007=s004530010033〉
Liste complète des métadonnées

Contributeur : Publications Loria <>
Soumis le : mardi 26 septembre 2006 - 08:50:52
Dernière modification le : mardi 6 mars 2018 - 17:40:58

Lien texte intégral




Vladimir Grebinski, Gregory Kucherov. Optimal Reconstruction of Graphs under the Additive Model. Algorithmica, Springer Verlag, 2000, 28 (1), pp.104-124. 〈10.1007=s004530010033〉. 〈inria-00099091〉



Consultations de la notice